Inverse Transformed Density Rejection for Unbounded Monotone Densities

Hörmann, Wolfgang and Leydold, Josef and Derflinger, Gerhard (2007) Inverse Transformed Density Rejection for Unbounded Monotone Densities. Research Report Series / Department of Statistics and Mathematics, 57. Department of Statistics and Mathematics, WU Vienna University of Economics and Business, Vienna.

This is the latest version of this item.


Download (233kB)


A new algorithm for sampling from largely abitrary monotone, unbounded densities is presented. The user has to provide a program to evaluate the density and its derivative and the location of the pole. Then the setup of the new algorithm constructs different hat functions for the pole region and for the tail region, respectively. For the pole region a new method is developed that uses a transformed density rejection hat function of the inverse density. As the order of the pole is calculated in the setup, conditions that guarantee the correctness of the constructed hat functions are provided. Numerical experiments indicate that the new algorithm works correctly and moderately fast for many different unbounded densities. (c) ACM, (2007). This is the author's version of the work. It is posted here by permission of ACM for your personal use. Not for redistribution. (author's abstract)

Item Type: Paper
Additional Information: The definitive version was published in ACM Transaction of Modeling and Computer simulation Volume 17, Issue 3 (October 2007),
Keywords: non-uniform random variates / universal method / black-box algorithm / transformed density rejection / unbounded densities
Classification Codes: ACM G.3
Divisions: Departments > Finance, Accounting and Statistics > Statistics and Mathematics
Depositing User: Repository Administrator
Date Deposited: 03 Sep 2007 11:27
Last Modified: 22 Oct 2019 00:41
Related URLs:

Available Versions of this Item


View Item View Item


Downloads per month over past year

View more statistics